MAUDE Adverse Event Report: MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P4028
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician was attempting to use a sliverhawk atherectomy device for the treatment of a plaque lesion in the proximal region in the common iliac artery.The device was prepped as per the ifu with no issues identified. the device was advanced over an.014 wire with resistance through a 6fr destination contralateral sheath.The resistance became more severe while advancing once the device came out the distal end of the sheath, and wire wrap occurred, causing the wire to loop.Attempts were made by the physician to correct the wire loop and unwrap the device around the wire, without success.Attempts were then made to remove the device safely without losing wire and sheath access.Due to the severity of wire wrap and wire buckling, the device, wire, and sheath were all removed from the right cfa access site, without any foreign bodies left in the patient.Manual pressure was held successfully to the access site until adequate hemostasis was achieved.The physician then completed the procedure by accessing the left cfa in antegrade approach.When the device was returned to the manufacturing facility it was noted that the device was damaged.
 
Additional Manufacturer Narrative
Product analysis the device was returned loaded on a 6fr sheath.A visual inspection confirms that the guidewire lumen on the distal end of the torque shaft is detached and is stuck on the 0.014¿ guidewire.The guidewire is bent and kinked, and the tip is also kinked.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16252321
Report Number9612164-2023-00415
Device Sequence Number14873475
Product Code MCW
UDI-Device Identifier00643169968455
UDI-Public00643169968455
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Model NumberP4028
Device Catalogue NumberP4028
Device Lot Number0011253526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Initial Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient SexMale